A new, potent form of heroin is sweeping the streets in Hartford and taking lives, according to police. While it isn’t really new and we have seen story after story of this happening everywhere, from Boston to the Cape, to Baltimore, to New Jersey and all the way down to Delray Beach Florida, we are going to do our best to share the info and attempt to just keep up with it in all reality. It seems like every day I am writing or sharing an article of a town that is just beginning to feel the effects of this trend. And it is, a trend, one that is pretty damn close to being of epic proportions, if it isn’t already.
Several people in East Windsor, possibly including a 14-year-old girl, have died from overdosing on this drug. “From East Hartford, East Windsor, we’re seeing a rise in overdoses,” Hartford police Deputy Chief Brian Foley said. Police told Eyewitness News heroin has always been a problem in the Northeast because it’s cheap, powerful and addicting. Recently, police have been finding heroin laced with Fentanyl, which is a powerful opiate given to cancer patients. “It’s essentially 80 times stronger than morphine,” Foley said. Foley said the New World, which is a potent new type of heroin, is making its way all across the Metro Hartford area.
Police said the reason why the new heroin is killing people is because the user doesn’t realize just how powerful Fentanyl is. That and that it is heroin. We all know heroin by itself is dangerous. This whole fentanyl mixed with heroin is not a new thing and it is on a rampage from hell across the eastern side of the country. While I am not looking forward to see how far it goes in this country, it probably will reach every state before long. It works much like an outbreak of disease, slowly moving from one town to the next. In fact all the news about it could be giving the regular heroin dealers ideas. Who knows? But it is “spreading” for lack of a better term and the death toll is rising.
Foley added they don’t know the opiate was mixed in at all. “If a user doesn’t know that they’re taking Fentanyl with the heroin, and they’re taking their regular dose, this is where your overdose is coming from,” Foley said. Police said mixing the Fentanyl with the heroin extends the product, so producing it is cheaper. The final product is more potent. “We’re getting overdoses with needles still in their arm,” Foley said
Read the full story here: http://www.wfsb.com/story/24820488/hartford-police-issue-warning-about-laced-heroin
Campbell, Matt. “Hartford police issue warning about laced heroin.” Eyewitness News 3. N.p., 25 02 2014. Web. 27 Feb 2014. <http://www.wfsb.com/story/24820488/hartford-police-issue-warning-about-laced-heroin>.